The Feed

Sean Daly, Michelle Stark and Sharon Kennedy Wynne

CBS this fall: six new series, two CSIs transplanted and Survivor moved for first time in years

William-Shatner-of-CBS--My-Dad-Says_gallery_primary CBS' new fall schedule provides about as much change as you could expect from TV's most traditional network, greenlighting six new series, canceling seven shows and moving some of the most established series on its schedule.

The network's reality hit Survivor gets a new timeslot for the first time in its decade-long history moving to 8 p.m. Wednesdays, as CBS tries a new, hourlong comedy block on Thursdays led by its second most-popular series, Big Bang Theory.

Two CSI spinoffs also make tracks, with CSI: Miami moved to 10 p.m. Sundays and CSI: NY moved to Fridays. Both are bad signs for the shows based on past results; the now-canceled Cold Case died a messy and protracted death on Sunday nights this season, while Fridays have always been where floundering dramas go to die.

Which is why it's surprising CBS has joined the rest of the networks in actually putting new shows on Fridays -- a night when viewership is so low among valued consumers, you wonder why they don't just turn it into a silo for reruns and reality shows.

Not that we critics don't love seeing new material on any night. But it adds a pang on concern when shows we might actually like to see have a chance at success -- like, say Good Guys on Fox and Jimmy Smits' Outlaw on NBC -- land on that night. Rant over.

Good_wife-480x711 This is a schedule aimed at convincing the industry CBS isn't resting on its laurels or settling for the hordes of older viewers who show up for the CSI and NCIS spinoffs. After all, they also debuted the best new network TV drama of the season, Juliana Marguilies' The Good Wife, as well as the most-watched new drama of the season, NCIS: Los Angeles.

So this fall brings a sitcom based on a Twitter page, $#*! My Dad Says (will we have to use that exact punctuation every time we write about this show?), along with the tried and true. In this case, that's new series starring Tom Selleck (Blue Bloods) and Jim Belushi (The Defenders), a Hawaii Five-O remake and a new comedy (Mike and Molly) from the guy who already produces two of the network's biggest comedy hits, Chuck Lorre (Two and a Half Men, Big Bang Theory).

Biggest winner here: Charlie Sheen, who managed to score a contract renewal in the midst of domestic violence allegation nabbing him a reported $2-million per episode to star in Two and a Half Men. What did this guy do in a previous life to deserve this kind of boost?

GhostWhisperer-300x214 The biggest loser: Wanda Sykes -- who saw two TV series canceled from under her this week; Fox's The Wanda Sykes Show and CBS' New Adventures of Old Christine.

  Dead and gone -- unless they get picked up by ABC -- are: Accidentally on Purpose, New Adventures of Old Christine, Gary Unmarried, Ghost Whisperer (left), Numb3rs, Miami Medical, Cold Case and Three Rivers.

Here's the day-by-day breakdown; new series in bold:

MONDAY

8:00-8:30 PM              HOW I MET YOUR MOTHER
8:30-9:00 PM              RULES OF ENGAGEMENT
9:00-9:30 PM              TWO AND A HALF MEN
9:30-10:00 PM            MIKE & MOLLY (N) 
10:00-11:00 PM          HAWAII FIVE-0 (N)
Scott-Caan-Daniel-Dae-Kim-Alex-OLoughlin-and-Grace-Park-of-CBS-Hawaii-5-0_gallery_primary
TUESDAY
8:00-9:00 PM              NCIS
9:00-10:00 PM            NCIS: LOS ANGELES
10:00-11:00 PM          THE GOOD WIFE
 
WEDNESDAY
8:00-9:00 PM              SURVIVOR (NT)
9:00-10:00 PM            CRIMINAL MINDS
 10:00-11:00 PM          THE DEFENDERS (N)

THURSDAY
8:00-8:30 PM              THE BIG BANG THEORY (NT)
8:30-9:00 PM              $#*! MY DAD SAYS (N)
9:00-10:00 PM            CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM          THE MENTALIST

FRIDAY
8:00-9:00 PM              MEDIUM (NT)
9:00-10:00 PM            CSI: NY (NT)
10:00-11:00 PM          BLUE BLOODS (N)

Blue-bloods-cbs-320  

SATURDAY
8:00-9:00 PM              CRIMETIME SATURDAY
9:00-10:00 PM            CRIMETIME SATURDAY
10:00-11:00 PM          48 HOURS MYSTERY

 

SUNDAY
7:00-8:00 PM              60 MINUTES
8:00-9:00 PM              THE AMAZING RACE
9:00-10:00 PM            UNDERCOVER BOSS
10:00-11:00 PM          CSI: MIAMI (NT)

[Last modified: Wednesday, July 21, 2010 3:08pm]

    

Join the discussion: Click to view comments, add yours

Loading...